question-icon

Suggest treatment for side effect of Femara

default
Posted on Mon, 23 May 2016
Question: How does one counteract to
side effect of weight gain resulting from drug Femora?
doctor
Answered by Dr. Michelle Gibson James (37 minutes later)
Brief Answer:
food intake,activity and boost metabolism

Detailed Answer:
HI, thanks for using healthcare magic

Femara is a hormonal treatment that lowers the levels of female sex hormones. It causes lower estrogen levels similar to what occurs in menopause.
It works by preventing the conversion of other hormones into estrogen.

Low estrogen is thought to cause weight gain by increasing food intake, causing a decrease in spontaneous physical activity and also decreasing the metabolism.

If you address each of these, it may help with weight gain.
(1) the medication may increase your appetite subconsciously but you would need to very carefully watch what you eat
Choose foods that are not likely to cause weight gain- fruits, vegetables for snacks and with each main meal (half of plate)
Cut out any sodas, sugary fruit drinks, drink mainly water for fluids

Make sure not to skip any meals and use a healthy breakfast. Skipping slows down metabolism.

(2)Also would need to intentionally try to keep moving if you are able to do so.

This means if you are well enough, exercise at least 150 mins a week- 5 times a week at thirty minutes each
Combine both strength training to increase muscle mass with aerobic. Adding muscle helps increase metabolism

If possible when exercising, ramp it up occasionally for a minute or so during your routine
Small high burst/intense episodes are thought to increase metabolism

(3)there are some proposed natural ways to increase metabolism that may help in some persons though not proven- (a)omega 3
(b)green tea
(c)increase protein in your diet - this is thought to stimulate metabolism as well

I hope this helps,feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for side effect of Femara

Brief Answer: food intake,activity and boost metabolism Detailed Answer: HI, thanks for using healthcare magic Femara is a hormonal treatment that lowers the levels of female sex hormones. It causes lower estrogen levels similar to what occurs in menopause. It works by preventing the conversion of other hormones into estrogen. Low estrogen is thought to cause weight gain by increasing food intake, causing a decrease in spontaneous physical activity and also decreasing the metabolism. If you address each of these, it may help with weight gain. (1) the medication may increase your appetite subconsciously but you would need to very carefully watch what you eat Choose foods that are not likely to cause weight gain- fruits, vegetables for snacks and with each main meal (half of plate) Cut out any sodas, sugary fruit drinks, drink mainly water for fluids Make sure not to skip any meals and use a healthy breakfast. Skipping slows down metabolism. (2)Also would need to intentionally try to keep moving if you are able to do so. This means if you are well enough, exercise at least 150 mins a week- 5 times a week at thirty minutes each Combine both strength training to increase muscle mass with aerobic. Adding muscle helps increase metabolism If possible when exercising, ramp it up occasionally for a minute or so during your routine Small high burst/intense episodes are thought to increase metabolism (3)there are some proposed natural ways to increase metabolism that may help in some persons though not proven- (a)omega 3 (b)green tea (c)increase protein in your diet - this is thought to stimulate metabolism as well I hope this helps,feel free to ask any other questions